Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 419, NWS Norman, OK

July 25, 2021Dewey County, Ellis County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2021, 9:12 AM CDT for Dewey County, Ellis County, Woodward County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 9:12 AM CDT (14:12 UTC)
Expired
Jul 25, 2021, 10:00 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dewey County, OK, Ellis County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 135 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 2.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WUUS54 KOUN 251412
SVROUN
OKC043-045-153-251500-
/O.NEW.KOUN.SV.W.0419.210725T1412Z-210725T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
912 AM CDT Sun Jul 25 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  East central Ellis County in northwestern Oklahoma...
  Northwestern Dewey County in northwestern Oklahoma...
  South central Woodward County in northwestern Oklahoma...

* Until 1000 AM CDT.

* At 912 AM CDT, a severe thunderstorm was located 6 miles west of
  Vici, moving southeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Vici.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3624 9945 3609 9920 3596 9938 3601 9938
      3601 9943 3611 9954
TIME...MOT...LOC 1412Z 308DEG 6KT 3612 9940 

HAIL...1.00IN
WIND...60MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 5:49 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 25, 5:49 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
549 AM CDT Sun Jul 25 2021

...New AVIATION, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 227 AM CDT Sun Jul 25 2021

Weak warm advection will allow for some isolated showers and a
thunderstorm or two this morning over northern OK. A Heat Advisory
is in effect today through 7pm for areas along and east of I-35
as heat indices will hover around 105-107 this afternoon. Mid-
level ridging, along with warm 850 mb temperatures and low 70s
dewpoints will aid in hot and muggy conditions across the state.
Later this afternoon, a convective complex is expected to move
through Kansas, and an associated weak boundary should push off
into parts of northern OK. In doing so, weak convergence along
this boundary should allow for some storms to initiate along it,
as a moist boundary layer is already in place. These storms are
not expected to reach much further than central OK, as steering
flow is weak.

Bunker

&&

.LONG TERM...
(Monday through Saturday)
Issued at 227 AM CDT Sun Jul 25 2021

The aforementioned convection along northern OK will linger
through Monday morning and into the early parts of the afternoon.
Model guidance differs on the evolution of precipitation, so will
keep low probabilities across northern OK through Monday
afternoon.

Mid-level ridging will become dominate the Central and Southern
Plains through the long term. Heat advisory criteria could be met
each day in the long term, but confidence at the moment in any
particular area is low at this time. Any precipitation over the
area seems to be unlikely through the remainder of the week.

Bunker

&&

.AVIATION...
(12Z TAFS)
Issued at 544 AM CDT Sun Jul 25 2021

A few showers and thunderstorms are expected this morning, with
additional chances this afternoon. Most of the precipitation
should remain over northern and western OK before 00Z. However,
have not included any mention of precip in the terminals for this
morning. Winds will generally remain south to southeast. Scattered
cumulus and cirrus are expected by this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  97  73  96  75 /   0  30  20  10
Hobart OK         99  73  98  74 /   0  40  10  10
Wichita Falls TX 101  73 101  76 /   0  10  10   0
Gage OK           97  70  95  71 /  40  50  20  20
Ponca City OK     95  73  91  73 /  20  50  30  10
Durant OK         99  75 100  76 /   0   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 7 PM CDT this evening for
     OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052.

TX...None.
&&

SHORT TERM...03
LONG TERM....03
AVIATION...50
Hazardous weather outlook, Jul 25, 4:09 AM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
409 AM CDT Sun Jul 25 2021

OKZ004>048-050>052-TXZ083>090-260915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
409 AM CDT Sun Jul 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Heat...
Hot and humid conditions will likely lead to triple digit heat
index values across much of the region this afternoon.

.Thunderstorms...
Scattered thunderstorms are possible this afternoon across portions
of northern Oklahoma, and may continue to spread southward into
central OK overnight. A few strong wind gusts and brief heavy
rainfall will be the main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms will remain possible across portions of central and
northern Oklahoma thru Monday.

.Heat...
Hot and humid conditions will likely lead to triple digit heat
index values across much of the region through next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 25, 9:09 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
909 AM CDT Sun Jul 25 2021

OKZ009-010-014>016-251445-
Woodward OK-Roger Mills OK-Dewey OK-Custer OK-Ellis OK-
909 AM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward...
northeastern Roger Mills...western Dewey...northwestern Custer and
east central Ellis Counties Until 945 AM CDT...

AT 908 AM CDT, strong thunderstorms were along a line extending from
near Woodward to 8 miles west of Camargo, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Woodward, Vici, Leedey, Camargo and Sharon.

LAT...LON 3643 9926 3574 9928 3602 9949 3653 9947
TIME...MOT...LOC 1408Z 320DEG 8KT 3640 9942 3604 9943

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:45 PM CDTSpecial Weather StatementOUNKay30 min
Jul 24, 8:09 PM CDTSpecial Weather StatementOUNKay36 min
Jul 24, 8:41 PM CDTSpecial Weather StatementOUNKay34 min
Jul 25, 9:09 AM CDTSpecial Weather StatementOUNWoodward36 min
Jul 25, 10:18 AM CDTSpecial Weather StatementOUNDewey27 min
Jul 25, 1:42 PM CDTSpecial Weather StatementOUNCanadian33 min
Jul 25, 2:42 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garfield and 19 more28 hr
Jul 25, 3:32 PM CDTSpecial Weather StatementOUNWoods28 min
Jul 25, 3:48 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward42 min
Jul 25, 4:57 PM CDTSpecial Weather StatementOUNMajor33 min
Jul 25, 5:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods52 min
Jul 25, 5:11 PM CDTSpecial Weather StatementOUNKingfisher34 min
Jul 25, 5:16 PM CDTSpecial Weather StatementOUNGarfield29 min
Jul 25, 5:27 PM CDTSpecial Weather StatementOUNJackson48 min
Jul 25, 5:35 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher27 min
Jul 25, 5:53 PM CDTSevere Thunderstorm WarningOUNBlaine, Major52 min
Jul 25, 6:00 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman45 min
Jul 25, 6:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher47 min
Jul 25, 6:45 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.